Alert archive / Texas / High Wind Warnings in 2024
High Wind Warning 4, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Apr 6, 2024, 1:36 AM CDT for 9 counties in Texas. It took effect at Apr 6, 2024, 10:00 AM CDT. It was in force for 10 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 6, 2024, 1:36 AM CDT (06:36 UTC)
- In effect from
- Apr 6, 2024, 10:00 AM CDT
- Expired
- Apr 6, 2024, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 65 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 10:09 AM CDT | NON-TSTM WND GST 62 | 1 Se Plainview, TX | Mesonet station 3 Plainview 1S. |
| Apr 6, 10:26 AM CDT | NON-TSTM WND GST 64 | 4 Nne Shallowater, TX | Measured by the West Texas Mesonet at 1026 and 1027 AM. |
| Apr 6, 10:27 AM CDT | NON-TSTM WND GST 62 | 6 Ene Abernathy, TX | Mesonet station 2 Abernathy 5NE. |
| Apr 6, 10:32 AM CDT | NON-TSTM WND GST 58 | 2 Nw Reese Center, TX | Mesonet station 1 Lubbock (Reese) 12W. |
| Apr 6, 10:43 AM CDT | NON-TSTM WND GST 66 | 1 N Lubbock Int. Airpor, TX | ASOS station KLBB Lubbock. |
| Apr 6, 11:03 AM CDT | NON-TSTM WND GST 58 | 2 Ne Dimmitt, TX | Mesonet station 21 Dimmitt 2NE. |
| Apr 6, 12:40 PM CDT | NON-TSTM WND GST 66 | 2 Ssw Muleshoe, TX | Mesonet station 11 Muleshoe 2S. |
| Apr 6, 12:54 PM CDT | NON-TSTM WND GST 64 | 2 Ene Friona, TX | Mesonet station 20 Friona 2NE. |
| Apr 6, 1:47 PM CDT | NON-TSTM WND GST 60 | 1 E Happy, TX | Mesonet station 106 Happy 1E (Swisher Co). |
| Apr 6, 2:17 PM CDT | NON-TSTM WND GST 62 | 2 Ne Dimmitt, TX | Mesonet station 21 Dimmitt 2NE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4578 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
739 WWUS74 KLUB 060636 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 136 AM CDT Sat Apr 6 2024 TXZ021>023-027>029-033>035-061445- /O.UPG.KLUB.HW.A.0003.240406T1500Z-240407T0100Z/ /O.NEW.KLUB.HW.W.0004.240406T1500Z-240407T0100Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Including the cities of Friona, Tulia, Happy, Levelland, Plainview, Bovina, Lubbock, Muleshoe, Sundown, Olton, Littlefield, Whiteface, Farwell, Morton, Dimmitt, Slaton, Wolfforth, Hale Center, Hart, and Amherst 136 AM CDT Sat Apr 6 2024 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Bailey, Cochran, Hale, Hockley, Lamb, Lubbock, Castro, Parmer, and Swisher Counties. * WHEN...From 10 AM this morning to 8 PM CDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ 55
4 follow-up statements
088 WWUS74 KLUB 060759 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 259 AM CDT Sat Apr 6 2024 TXZ021>023-027>029-033>035-061600- /O.CON.KLUB.HW.W.0004.240406T1500Z-240407T0100Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, and Slaton 259 AM CDT Sat Apr 6 2024 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Bailey, Cochran, Hale, Hockley, Lamb, Lubbock, Castro, Parmer, and Swisher Counties. * WHEN...From 10 AM this morning to 8 PM CDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ024>026-030>032-036>044-061600- /O.NEW.KLUB.WI.Y.0010.240406T1500Z-240407T0200Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 259 AM CDT Sat Apr 6 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Southern South Plains and Rolling Plains. * WHEN...From 10 AM this morning to 9 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
567 WWUS74 KLUB 060918 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 418 AM CDT Sat Apr 6 2024 TXZ021>023-027>029-033>035-061730- /O.CON.KLUB.HW.W.0004.240406T1500Z-240407T0100Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, and Slaton 418 AM CDT Sat Apr 6 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Bailey, Cochran, Hale, Hockley, Lamb, Lubbock, Castro, Parmer, and Swisher Counties. * WHEN...From 10 AM this morning to 8 PM CDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ024>026-030>032-036>044-061730- /O.CON.KLUB.WI.Y.0010.240406T1500Z-240407T0200Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 418 AM CDT Sat Apr 6 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Southern South Plains and Rolling Plains. * WHEN...From 10 AM this morning to 9 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
494 WWUS74 KLUB 061737 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1237 PM CDT Sat Apr 6 2024 TXZ021>023-027>029-033>035-070100- /O.CON.KLUB.HW.W.0004.000000T0000Z-240407T0100Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Including the cities of Happy, Littlefield, Hale Center, Whiteface, Sundown, Slaton, Bovina, Lubbock, Friona, Amherst, Hart, Farwell, Levelland, Olton, Wolfforth, Morton, Plainview, Tulia, Dimmitt, and Muleshoe 1237 PM CDT Sat Apr 6 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Bailey, Cochran, Hale, Hockley, Lamb, Lubbock, Castro, Parmer, and Swisher Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ TXZ024>026-030>032-036>044-070100- /O.EXT.KLUB.WI.Y.0010.000000T0000Z-240407T0100Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of ODonnell, Cee Vee, Kirkland, Paducah, Ralls, Old Glory, Lockney, Quitaque, Brownfield, Tahoka, Floydada, Spur, Crosbyton, Aspermont, Matador, Guthrie, Childress, Denver City, Wellman, Jayton, Post, Silverton, Meadow, New Home, Turkey, Roaring Springs, Plains, Dickens, Dumont, Lake Alan Henry, and Memphis 1237 PM CDT Sat Apr 6 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Southern South Plains and Rolling Plains. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Strong winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MCZ
568 WWUS74 KLUB 070051 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 751 PM CDT Sat Apr 6 2024 TXZ021>023-027>029-033>035-070200- /O.EXP.KLUB.HW.W.0004.000000T0000Z-240407T0100Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Including the cities of Happy, Amherst, Slaton, Wolfforth, Littlefield, Olton, Tulia, Sundown, Hart, Muleshoe, Levelland, Dimmitt, Plainview, Morton, Farwell, Hale Center, Bovina, Lubbock, Whiteface, and Friona 751 PM CDT Sat Apr 6 2024 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... The threat for strong winds has ended. $$ TXZ024>026-030>032-036>044-070200- /O.EXP.KLUB.WI.Y.0010.000000T0000Z-240407T0100Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Lockney, Floydada, Aspermont, Silverton, Denver City, Post, Meadow, Childress, Ralls, Kirkland, New Home, Matador, Roaring Springs, ODonnell, Quitaque, Crosbyton, Dickens, Turkey, Paducah, Dumont, Wellman, Old Glory, Memphis, Guthrie, Cee Vee, Plains, Lake Alan Henry, Spur, Jayton, Tahoka, and Brownfield 751 PM CDT Sat Apr 6 2024 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... The threat has ended. $$ 07
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Apr 6, 12:46 AM CDT, 50 minutes earlier.
Area forecast discussion, Apr 6, 12:46 AM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1246 AM CDT Sat Apr 6 2024 ...New AVIATION... .SHORT TERM... (This evening through Saturday) Issued at 211 PM CDT Fri Apr 5 2024 Our last day for some time of widespread highs in the 80s will be coming to a close thanks to a potent upper low and Pacific cold front poised to reach the forecast area Saturday morning. Until then, lee troughing in eastern NM underneath deep SW flow will keep breezy southerly winds intact overnight with very mild lows to boot. These southerlies will eventually advect dewpoints in the 40s and lower 50s to areas off the Caprock by daybreak in advance of Pacific FROPA. Models are in good agreement with this front reaching the western South Plains by daybreak before clearing the Rolling Plains before noon. Aloft, the fringes of a negatively-tilted upper trough will be clearing the South Plains during the morning which will carry the strongest 850-700 mb wind cores out of the region before the deepest mixing ensues in the afternoon. Even so, initial mixing from 9-10 AM into 30-40 knots of flow around 850 mb should easily support advisory level winds over much of the Caprock until winds slowly dial lower throughout the mixing layer as the afternoon wears on. Decided to leave the High Wind Watch intact as any slowing of the trough could easily reintroduce higher wind potential, although for now model and ensemble support are stretched thin for a high wind event. Barring some blowing dust, deep dry slotting will make for sunny skies with highs falling back to near or below normal. && .LONG TERM... (Saturday night through next Thursday) Issued at 211 PM CDT Fri Apr 5 2024 Windy conditions will persist tomorrow night into Sunday afternoon as the upper low/surface low slowly moves across the Central Plains. Winds will begin to subside by late Sunday. A cold front is progged to push into the Texas Panhandle by early Monday morning behind the upper low, but the front will likely stall across the Texas Panhandle as an upper shortwave amplifies as it moves from the West Coast into the Sierra Nevada/Cascades and the upper flow across the FA becomes more southwesterly. The aforementioned upper trough will continue to progress southeastward into the Desert Southwest and slow in forward speed as it transitions to a closed low. Models continue to differ on the forward speed of the upper low as it pushes eastward Tuesday and Wednesday. The GFS has a much more progressive low and has it transitioning to an open wave trough east of the FA by 12Z Wednesday. The ECMWF keeps the upper low around for 12 hours longer, not exiting to our east until 00Z Thursday. While both models provide precip ahead of and behind the passage of the upper low, the ECMWF would result in a longer window to receive precip. While some thunderstorms will be possible ahead of the upper low, convection will be more in the form of showers as surface winds remain out of the northeast and will help to keep temps on the cooler side (upper 50s/low 60s) thus limiting overall instability. The timing of the passage of the upper low will determine high temps next Thursday. Upper flow will be out of the northwest with surface flow out of the north behind the upper low, and a slower solution would allow for highs in the low 60s to persist through at least Thursday. && .AVIATION... (06Z TAFS) Issued at 1244 AM CDT Sat Apr 6 2024 VFR will prevail through the forecast period. LLWS will persist through the overnight hours at all three terminals. && .LUB WATCHES/WARNINGS/ADVISORIES... High Wind Watch from 10 AM CDT this morning through this evening for TXZ021>023-027>029-033>035. Red Flag Warning from noon today to midnight CDT tonight for TXZ021>044. && SHORT TERM...93 LONG TERM....51 AVIATION...55
Hazardous weather outlook, Apr 5, 9:53 PM CDT, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 953 PM CDT Fri Apr 5 2024 TXZ021>044-070300- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 953 PM CDT Fri Apr 5 2024 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Widespread critical fire behavior is likely on Saturday as strong westerly winds combine with low relative humidity and dry fuels. A Red Flag Warning is in effect for the entire outlook area from noon on Saturday until midnight Sunday. Critical fire weather will be possible once again Sunday afternoon. Strong westerly winds with gusts up to 50 mph and blowing dust are forecast to develop on Saturday. A High Wind Watch is in effect for the far southwest Texas Panhandle and portions of the South Plains. Chances for thunderstorms return to the forecast Monday through Wednesday for all of the South Plains, Rolling Plains, and extreme southern Panhandle.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 2:56 AM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 6 more | 10 hr |
| Apr 6, 2:59 AM CDT | Wind Advisory | LUB | Briscoe, Childress, Cottle, Crosby, Dickens, Floyd and 9 more | 17 hr |
| Apr 6, 12:52 PM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 6 more | 31 hr |
Nearby
High Wind Warnings in Texas, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.